MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER 3F FULL TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER 3F FULL TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebt2099 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (rebt2099) have been reported from the same facility.
 
Event or Problem Description
Facility reported to the sales rep that the power picc was placed on (b)(6) 2017, and replaced on (b)(6) 2017, due to a tear near the hub.No patient harm reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a tear in the extension leg near the hub was confirmed, but the exact cause of the damage was unknown.One 3fr s/l powerpicc sv was returned for investigation.The catheter exhibited evidence of use.The printing on the molded wing and extension leg was partially worn.A breach was observed in the extension leg within the distal end of the connector.The adjoining surfaces of the breached extension leg tubing revealed a rough and jagged surface.What appeared to be beach marks were observed in the breached tubing.Superficial tears were observed in the external surface of the extension leg adjacent to the breached tubing.The characteristics observed on the extension leg indicate that the tubing tore.The break in the extension leg could be attributable to pulling, twisting, and manipulating the luer adaptor.Due to the evidence of use, the damage may have occurred over time.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rebt2099 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (rebt2099) have been reported from the same facility.
 
Event or Problem Description

Brand Name
POWERPICC SV CATHETER 3F FULL TRAY (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7195370
Report Number3006260740-2017-02438
Device Sequence Number13666398
Product Code LJS
UDI-Device Identifier00801741027529
UDI-Public(01)00801741027529
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3173108
Device Lot NumberREBT2099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Event Location Hospital
Initial Date Received by Manufacturer 01/04/2018
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 MO